Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 17, 2006, 4:08 PM PDT for Lincoln County, Nevada. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2006, 4:08 PM PDT (23:08 UTC)
- Expired
- Jul 17, 2006, 5:00 PM PDT
- In force
- 52 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 151 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 3872 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 172308 SVRVEF NVC017-180000- /O.NEW.KVEF.SV.W.0029.060717T2308Z-060718T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 408 PM PDT MON JUL 17 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 500 PM PDT. * AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CALIENTE...AND WAS MOVING SOUTHWEST AT 15 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3758 11436 3770 11453 3741 11491 3725 11468 $$ MORGAN
2 follow-up statements
000 WWUS55 KVEF 172329 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 429 PM PDT MON JUL 17 2006 NVC017-180000- /O.CON.KVEF.SV.W.0029.000000T0000Z-060718T0000Z/ LINCOLN NV- 429 PM PDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR CENTRAL LINCOLN COUNTY... AT 427 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED JUST SOUTHWEST OF CALIENTE...AND WAS MOVING SOUTHWEST AT 15 MPH. ANOTHER SEVERE STORM WAS DEVELOPING 10 MILES SOUTHEAST OF CALIENTE. LOCATIONS IMPACTED INCLUDE...CALIENTE...AND HIGHWAY 93. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3759 11418 3770 11453 3741 11491 3734 11430 $$ MORGAN
000 WWUS55 KVEF 172354 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 453 PM PDT MON JUL 17 2006 NVC017-180003- /O.EXP.KVEF.SV.W.0029.000000T0000Z-060718T0000Z/ LINCOLN NV- 453 PM PDT MON JUL 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY EXPIRES AT 500 PM PDT... AT 452 PM PDT...RADAR INDICATED THAT THE STORM NEAR CALIENTE HAD WEAKENED. THUS...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER STRONG STORM 10 MILES SOUTHEAST OF CALIENTE WILL MOVE SLOWLY SOUTHWEST THROUGH THE OPEN COUNTRY BETWEEN CALIENTE...ELGIN...AND BEAVER DAM STATE PARK. LAT...LON 3759 11418 3770 11453 3741 11491 3734 11430 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:10 PM PDT, 58 minutes earlier.
Area forecast discussion, Jul 17, 3:10 PM PDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT MON JUL 17 2006
.SYNOPSIS...INCREASED MOISTURE WILL SPREAD OVER THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN FOR THE REST OF THE WEEK. THIS WILL LEAD TO
INCREASING CLOUD COVER AND THUNDERSTORM CHANCES...WITH STORMS BEING
MOST LIKELY FROM THE LATE AFTERNOON THROUGH THE OVERNIGHT HOURS EACH
DAY. TEMPERATURES WILL BE CLOSE TO NORMAL FOR THE REST OF THE
WEEK...BUT THE HUMIDITY WILL MAKE IT FEEL UNCOMFORTABLE.
&&
.SHORT TERM...CONCERNS CONTINUE TO REVOLVE AROUND THE MONSOON
MOISTURE AND THE SAWTOOTH/MILLARD COMPLEX FIRES. DEEP EASTERLY FLOW
OVER OUR SOUTHERN CWFA HAS ADVECTED IN LOTS OF MOISTURE. /FARTHER
NORTH...CLOSER TO THE MID LEVEL RIDGE AXIS...MOISTURE IS NOT AS DEEP
BUT IS STILL SUFFICIENT FOR SOME AFTERNOON STORMS./ AT THIS
TIME...STORMS ARE BEGINNING TO ORGANIZE OVER THE MOGOLLON RIM...AND
WILL BE PUSHED OUR WAY BY THE EASTERLY FLOW. UNSEASONABLY LARGE
AMOUNTS OF WIND SHEAR OVER THE LOWER DESERTS WILL COMBINE WITH
SEASONABLY LARGE THERMODYNAMIC INSTABILITY TO PRODUCE A RISK OF
SEVERE STORMS THIS EVENING AND TONIGHT OVER MOHAVE...SOUTHERN
CLARK...AND EXTREME EASTERN SAN BERNARDINO COUNTIES. THE SOUTHEAST
DOOR REMAINS WIDE OPEN THROUGH THE SHORT TERM...AND HAVE KEPT CHANCE
POPS GOING THROUGH WEDNESDAY NIGHT. FARTHER WEST...THE FOCUS TURNS
TO THE BLAZES IN SOUTHERN SAN BERNARDINO COUNTY. A QUARTER INCH OF
RAIN FELL ON PART OF THE BURNED AREA IN 15 MINUTES LAST NIGHT...AND
PRODUCED A MUD AND DEBRIS FLOW. EXPERIENCE WITH PAST BURN AREAS
SUGGESTS THAT A QUARTER INCH IN 15 MINUTES IS A GOOD RULE OF THUMB
FOR MUD AND DEBRIS FLOWS THE FIRST FEW TIMES IT RAINS IMMEDIATELY
FOLLOWING A FIRE. THUS...IN COORDINATION WITH WFO SGX...HAVE HOISTED
A FLASH FLOOD WATCH FOR THE BURN AREAS TOMORROW. MAIN CONCERN RIGHT
NOW IS WHEN THE BEST FLOODING THREAT WILL BE. EASTERLY WAVE PASSING
BY OVERNIGHT SHOULD IGNITE STORMS...BUT 20 KNOT MID LEVEL FLOW
SHOULD KEEP THEM MOVING FAIRLY QUICKLY. WITH WEAKER FLOW IN PLACE
TOMORROW AFTERNOON...ANY STORMS WHICH DEVELOP OVER THE BURN AREAS
WOULD MOVE MORE SLOWLY...AND PRODUCE A GREATER RISK OF FLOODING.
.LONG TERM...SAME FCST THINKING OVER THE LONG TERM AS THE WIDE RIDGE
OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE AREA. THE HIGH
PRESSURE CENTER TO OUR EAST WILL MIGRATE WESTWARD WHICH SHOULD BE
LESS FAVORABLE FOR ANY NEW MOISTURE ADVECTION...BUT PLENTY LOW LEVEL
MOISTURE SHOULD REMAIN IN PLACE FOR THE MAJORITY OF THE FCST PERIOD
TO KEEP DECENT CLOUD COVERAGE / POPS. AT LEAST 20 POPS ACROSS THE
CWA DURING THE DAY FOR THE ENTIRE PERIOD WITH INCREASED VALUES OVER
HIGHER TERRAIN. WITH LARGE SCALE SUBSIDENCE IN PLACE...THE MAJORITY
OF THUNDERSTORM ACTIVITY WILL BE FOCUSED OVER AREAS OF HIGHER
TERRAIN / ENHANCED OROGRAPHIC DYNAMICS WITH FORMATION DURING THE
AFTERNOON...AND DIMINISHING SEVERAL HOURS AFTER SUNSET. HAVE KEPT
TEMPS NEAR NORMAL FOR NOW.
&&
.AVIATION...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE
EXPECTED THROUGHOUT ALL CORRIDORS FOR THE REMAINDER OF THE DAY UNTIL
LATE THIS EVENING. A SLIGHT CHANCE FOR LATE NIGHT THUNDERSTORM
DEVELOPMENT WILL EXIST FOR ALL CORRIDORS AS A SHORTWAVE IS EXPECTED
TO PASS ACROSS THE AREA BETWEEN 06Z AND 12Z. TAFS AND TWEBS
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.
SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM TUESDAY FOR THE BURN
AREAS OF CAZ525.
MORGAN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 17, 10:30 AM PDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT MON JUL 17 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-181730- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1030 AM PDT MON JUL 17 2006 /1030 AM MST MON JUL 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE WILL PRODUCE SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON THROUGH TONIGHT. THE GREATEST COVERAGE OF STORMS IS EXPECTED TO BE SOUTHEAST OF A LINE FROM COLORADO CITY ARIZONA...TO HENDERSON NEVADA...TO BARSTOW CALIFORNIA. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAIN. THERE IS A VERY HIGH RISK OF FLASH FLOODING...MUD SLIDES...AND DEBRIS FLOWS WITH ANY STORMS WHICH DEVELOP OVER THE SAWTOOTH AND MILLARD BURN AREAS NEAR THE MORONGO BASIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE EACH DAY...WITH GREATER COVERAGE IN THE AFTERNOONS AND EVENINGS. TOWARDS THE END OF THE WEEK...THE STORMS MAY BECOME SLOW MOVERS...WHICH WOULD INCREASE THE RISK OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:20 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 40 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.